This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Paxil's sexual side effects is caused by an increased neurotransmission of serotonin in the central nervous system, a stimulating effect at postsynaptic serotonin receptors and effects on the peripheral nervous system.
The best treatment consists of prescribing another antidepressant which probably has hardly any or no sexual side effects include those with noradrenergic and dopaminergic action (some tricyclic antidepressants, bupropion), as well as antidepressants with a postsynaptic receptor blocking action (nefazodone and mirtazapine).
I have the same problem as Paul when I was on Zoloft. I'am curently taking Wellbutrion and do fine in the sexual department but now, I'm having trouble controling my depression. what about the medication you mentioned Nefazodone and mirtazapine. Is this a good comparsion to Zoloft.
You are all exactly right. I have no sex drive, dont feel pretty or sexy and dont care other than the fact that I am newly married, my husband is trying to understand but its becoming increasingly harder for him. I have been on paxil since nov 99 along with klonopin for the panic attacks. I have decided this am that I am going to wean myself off these drugs, I'm sick to death of them and go from their. Thats just my own thing, because I dont even know who I am anymore.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.